Vol. 36, No. 2, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Regular sequences and minimal bases

Edward Dewey Davis

Vol. 36 (1971), No. 2, 323–326

This note records the results of an effort to understand in simple terms a certain theorem of Lichtenbaum and Schlessinger: Let I J be ideals of noetherian local ring. If I and I∕J are generated by regular sequences, then so is J. This theorem is closely related to the well known: If R and R∕P are regular local rings, then P is generated by part of a regular system of parameters. We investigate the implications of “I∕J is generated by a regular sequence” and discover an elementary theorem having both of these results as corollaries.

Mathematical Subject Classification
Primary: 13.95
Received: 16 March 1970
Published: 1 February 1971
Edward Dewey Davis